MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Catalog Number 09015051190
Medical Device Problem Codes False Negative Result (1225); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable elecsys syphilis results for 1 patient on a cobas e 801 analytical unit.On (b)(6) 2024 the patient produced a non-reactive result.On (b)(6) 2024 a new sample was drawn and the results were repeatedly reactive with an alarm and a flag.The results were 1.01 coi, 1.00 coi, and 1.02 coi.A reactive result was reported to the physician.The sample was automatically repeated and the result was nonreactive (0.971 coi).The sample was manually programmed to repeat and the result was nonreactive (0.979 coi).The sample was repeated and the results were "repeatedly reactive" (1.00 coi, 0.997 coi, and 1.02 coi).This sample from (b)(6) 2024 was sent to another laboratory for confirmation testing, but the results of the confirmation test have not been received at this time.It is unknown which result is correct.
 
Additional Manufacturer Narrative
The analyzer's serial number is (b)(6).The field service representative verified the instrument functionality by performing successful instrument checks and a precision test.All verification tests passed.The investigation is ongoing.
 
Additional Manufacturer Narrative
The calibration and qc were within acceptable ranges.The investigation did not identify a product problem.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19230097
Report Number1823260-2024-01333
Device Sequence Number14916756
Product Code LIP
UDI-Device Identifier07613336171998
UDI-Public07613336171998
Combination Product (Y/N)Y
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K160910
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number09015051190
Device Lot Number73561001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Patient SexMale